3 doctors weighed in:

I am taking .75 Ativan for the last week while my Lexapro (escitalopram) starts to work. Will I have to taper if I have to take it for several more weeks?

3 doctors weighed in
Dr. Grant Brenner
Psychiatry
1 doctor agrees

In brief: A short taper

It may not cause a lot of physical dependency, but unless there is a compelling reason to stop the Ativan (lorazepam) quickly (high risk for dependency, seizure disorder,past dependency, adverse reactions), a taper over a week or so might ease the transition.
Hard to tell how much the antidepressant is working, so it is good to back off on the benzodiazepine a little gradually, esp if anxiety was severe.

In brief: A short taper

It may not cause a lot of physical dependency, but unless there is a compelling reason to stop the Ativan (lorazepam) quickly (high risk for dependency, seizure disorder,past dependency, adverse reactions), a taper over a week or so might ease the transition.
Hard to tell how much the antidepressant is working, so it is good to back off on the benzodiazepine a little gradually, esp if anxiety was severe.
Thank
Dr. Heidi Fowler
Psychiatry
1 doctor agrees

In brief: Don't know how

long you were on it.
If on it very briefly you may be able to just stop it. If you were on it for longer period of time - than taper is reasonable.

In brief: Don't know how

long you were on it.
If on it very briefly you may be able to just stop it. If you were on it for longer period of time - than taper is reasonable.
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
35 years in practice
9M people helped
Continue
100,000 doctors available